Alert archive / Iowa / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 42, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 10, 2009, 1:30 AM CDT for Floyd County, Mitchell County, Iowa. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2009, 1:30 AM CDT (06:30 UTC)
- Expired
- Jul 10, 2009, 2:02 AM CDT
- In force
- 32 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
Counties Floyd County, IA, Mitchell County, IA
The radar
The La Crosse radar (KARX), 145 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -287 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 100630
SVRARX
IAC067-131-100715-
/O.NEW.KARX.SV.W.0042.090710T0630Z-090710T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
130 AM CDT FRI JUL 10 2009
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FLOYD COUNTY IN NORTH CENTRAL IOWA...
MITCHELL COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 215 AM CDT
* AT 128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
ROUGHLY ALONG A LINE EXTENDING FROM ST. ANSGAR TO 10 MILES NORTH OF
NORA SPRINGS TO NORA SPRINGS...MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ST. ANSGAR AROUND 135 AM...
NORA SPRINGS AROUND 140 AM...
STACYVILLE AROUND 145 AM...
OSAGE AND RUDD AROUND 150 AM...
FLOYD AROUND 205 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4347 9303 4343 9256 4306 9256 4310 9303
TIME...MOT...LOC 0630Z 276DEG 30KT 4338 9300 4327 9304
4319 9313
$$
042 follow-up statements
000
WWUS53 KARX 100648
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
148 AM CDT FRI JUL 10 2009
IAC067-131-100715-
/O.CON.KARX.SV.W.0042.000000T0000Z-090710T0715Z/
MITCHELL IA-FLOYD IA-
148 AM CDT FRI JUL 10 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR NORTHERN FLOYD AND MITCHELL COUNTIES...
AT 145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
ROUGHLY ALONG A LINE EXTENDING FROM OSAGE TO RUDD...MOVING EAST AT 35
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FLOYD AROUND 200 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4347 9303 4343 9256 4306 9256 4310 9303
TIME...MOT...LOC 0648Z 276DEG 32KT 4336 9275 4325 9279
4317 9288
$$
04000
WWUS53 KARX 100702
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
202 AM CDT FRI JUL 10 2009
IAC067-131-100711-
/O.CAN.KARX.SV.W.0042.000000T0000Z-090710T0715Z/
MITCHELL IA-FLOYD IA-
202 AM CDT FRI JUL 10 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FLOYD AND MITCHELL
COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND NO LONGER LOOKS
CAPABLE OF PRODUCING SEVERE WEATHER.
LAT...LON 4347 9303 4343 9256 4306 9256 4310 9303
TIME...MOT...LOC 0701Z 276DEG 30KT 4335 9265 4324 9269
4316 9278
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:23 PM CDT, 10 hours 7 minutes earlier.
Area forecast discussion, Jul 9, 3:23 PM CDT, 10 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 323 PM CDT THU JUL 9 2009 SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT MAIN FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA CHANCES AND SEVERE POTENTIAL TONIGHT INTO FRIDAY NIGHT...SMALL SHRA/TSRA CHANCE SUNDAY AFTERNOON. 18Z DATA ANALYSIS HAD HIGH PRESSURE CENTERED OVER THE EASTERN GREAT LAKES. A STRONG LOW WAS CENTERED NORTH OF LK WINNIPEG...WITH A COLD FRONT STRETCHING ACROSS THE EASTERN DAKOTAS TO ANOTHER LOW IN THE TX/OK PANHANDLE. DECAYING CONVECTIVE COMPLEX WAS SINKING INTO NORTHERN MO...LEAVING A COOLED...STABLE AIRMASS ACROSS MUCH OF IA. SOUTHEAST WINDS ACROSS WI/NORTHERN IL CONTINUED FLOW OF RELATIVELY DRY AIR ACROSS THE AREA...WITH EARLY AFTERNOON DEWPOINTS MOSTLY IN THE 50S AND AIRMASS REMAINING STABLE. WIND PROFILERS AND 88D VAD WINDS INDICATE LOW LEVEL JET AND STRONGER MOISTURE TRANSPORT REMAIN FOCUSED OVER WESTERN MN TO EASTERN NEB AREAS...WITH SOME CONVECTION FIRING NEAR KFSD. NO LARGE ERRORS NOTED WITH 09.12Z NAM/GFS INITIALIZATIONS...THOUGH PER WV IMAGERY...NAM APPEARED BETTER WITH SHORTWAVE DETAILS ACROSS THE CONUS...ESPECIALLY WAVES OVER IA/CO. THESE LOWER RESOLUTION MODEL SOLUTIONS REASONABLY SIMILAR...AND SUPPORTED BY UKMET/ECMWF/ CAN-GEM. HOWEVER...MINIMAL SUPPORT FROM VARIOUS LOCAL/REGIONAL WRF MODELS WHICH PRESENT QUITE VARIED SOLUTIONS AS FAR AS CONVECTIVE OUTCOMES THE NEXT 24-36HRS. DPROG/DT OF 500MB HGTS AT 09.12Z SHOWED NAM/GFS/ECMWF RUNS OF 07.12Z AND 08.12Z VERIFIED QUITE WELL ACROSS NOAM/EASTERN PAC. THRU 36HRS TREND IS TOWARD A STRONGER TROUGH ALONG THE EAST COAST AND MORE UPPER LOW OFF THE OR COAST...WITH ECMWF SHOWING SOME OF THE BETTER RUN-TO-RUN CONSISTENCY. NO TRENDS NOTED IN THE 36-60HR TIME-FRAME. FOR 60-84HRS TREND IS TOWARD A COMPROMISE OF EARLIER RUNS OVER EASTERN NOAM AND TOWARD MORE OF A CLOSED LOW INTO OR/WA AT 84HRS. NO MODEL WITH THE BETTER RUN-TO-RUN CONSISTENCY IN THE 36-84HR TIME-FRAME. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED NAM/GFS REASONABLE WITH SFC MASS FIELDS AND FRONTAL POSITION IN EASTERN DAKOTAS. PER WV IMAGERY...NAM AND TO SOME EXTENT ECMWF BETTER WITH THE SHORTWAVE DETAILS ACROSS THE CENTRAL CONUS...ESPECIALLY THE WAVE OVER EASTERN CO. WITH VERY LOW CONFIDENCE IN THE MESO/CONVECTIVE SCALE DETAILS...PREFER TO FAVOR THE COARSER RESOLUTION MODELS AND KEY ON IDENTIFIABLE FEATURES TO BASE THE FORECAST ON. IN THIS CASE...NAM/ECMWF WITH THE CO SHORTWAVE PROGGED TO TRACK INTO EASTERN IA BY 12Z FRI. HOWEVER...GIVEN MYRIAD OF SOLUTIONS FROM LOCAL/REGIONAL WRF MODELS...FORECAST CONFIDENCE REMAINS ON THE LOW SIDE THIS CYCLE. FOR THE SHORT TERM...NOT A LOT OF CONFIDENCE IN THE SHORT TERM WITH NONE OF THE 08.12Z/08.18Z MODELS CAPTURING THE DETAIL OF THE CONVECTION LATE WED NIGHT/THIS MORNING OVER IA/EASTERN NEB. MAIN TROUGH/SHORTWAVE NEAR LK WINNIPEG CONTINUES TO LIFT NORTHEAST TONIGHT...TAKING MAIN MID/UPPER LEVEL DYNAMICS/LIFT WITH IT WELL NORTH OF THE AREA. FRONT/INSTABILITY AXIS AHEAD OF IT REMAINS WELL WEST OF THE FORECAST AREA AT MID AFTERNOON...WITH ANY SEVERE THREAT FOR THE AREA LOOKING TO BE PUSHED TO THE LATE EVENING/OVERNIGHT HOURS AS THE FRONT/DEEPER MOISTURE AHEAD OF IT APPROACHES THE AREA. CO SHORTWAVE LOOKS TO BE THE KEY PLAYER TONIGHT/FRI MORNING AS MOVES EAST/NORTHEAST INTO EASTERN IA BY FRI MORNING. PV ADVECTION WITH THE WAVE SHOULD ENHANCE LOWER LEVEL THERMODYNAMIC FORCING/LIFT INTO NORTHERN IA/SOUTHERN MN AHEAD OF THE FRONTAL BOUNDARY SAGGING IN... WITH SHRA/TSRA THEN SPREADING EAST/NORTHEAST ALONG/AHEAD OF THE FRONT LATER TONIGHT. GIVEN SFC BASED STABILITY/CIN VALUES...APPEARS ANY SEVERE THREAT LATER TONIGHT WOULD MAINLY BE HAIL FROM ELEVATED SUPER-CELLS AS SHEAR REMAINS QUITE STRONG. CONVECTION SHOULD BE ONGOING ACROSS PORTIONS OF THE AREA FRI MORNING...WITH CLOUDS/ CONVECTIVE DEBRIS LIMITING DIURNAL WARMING AND SFC BASED INSTABILITY MUCH OF FRI. AGAIN MAIN SEVERE THREAT FRI LOOKING TO BE HAIL FROM ELEVATED SUPER CELLS. GIVEN THE OVERALL LOW CONFIDENCE...DID NOT CHANGE RAIN CHANCES MUCH IN GRIDS FOR TONIGHT/FRI...WHICH ACTUALLY SUPPORTED THIS SCENARIO. FRONT GETS A STRONGER PUSH SOUTH ACROSS THE AREA FRI NIGHT WITH PASSAGE OF THE MID LEVEL TROUGH AXIS AND CANADIAN HIGH PRESSURE BUILDING SOUTHEAST THRU THE NORTHERN PLAINS BEHIND IT. WITH FRONT LINGERING IN THE AREA FRI EVENING...CONTINUED A SHRA/TSRA CHANCE ACROSS MAINLY THE SOUTHEAST HALF OF THE FORECAST AREA...TRENDING RAIN CHANCES OUT BY SAT MORNING AS THE HIGH AND A DRIER/STABLE AIRMASS BUILD IN. HIGH PRESSURE DOMINATES FOR SAT THRU SUN. NAM/GFS DO MAINTAIN A SIGNAL OF THE 805MB HIGH CENTERED OVER SOUTHEAST IA WITH MOISTURE TRANSPORT AROUND ITS PERIMETER AND INTO THE AREA SUN AFTERNOON. GIVEN PERSISTENCE OF THIS SIGNAL THE PAST COUPLE DAYS...ADDED A SMALL -SHRA/TSRA CHANCE TO SUN AFTERNOON... WHICH BLENDS WELL WITH BULK OF NEIGHBORING GRIDS FOR NOW. FAVORED BLEND OF GUIDANCE LOWS/HIGHS FOR MOST PERIODS TONIGHT THRU SUN NIGHT. DID FAVOR COOLER OF GUIDANCE HIGHS FRI WITH EXPECTATIONS OF CLOUD COVER/PRECIP IN THE AREA...AND THESE MAY END UP AS MUCH AS 10F TOO WARM IF LOW OVERCAST/RAIN DOMINATES...ESPECIALLY ACROSS THE SOUTH END OF THE FORECAST AREA. FAVORED COOLER OF GUIDANCE LOWS SAT NIGHT WITH HIGH OVERHEAD WITH MOSTLY CLEAR SKIES AND THE DRIER AIRMASS. LONG TERM...MONDAY THROUGH THURSDAY 09.00Z MEDIUM RANGE MODELS IN REASONABLY GOOD AGREEMENT WITH EACH OTHER AND THEIR PREVIOUS RUNS ON MONDAY BUT HAVE TRENDED A BIT FASTER WITH THE TROUGH/ENERGY INTO THE NORTHERN ROCKIES. BETWEEN MODEL CONSISTENCY REMAINS GOOD TUE/WED AS THIS TROUGH/ENERGY MOVES EAST ACROSS THE NORTHERN PLAINS THEN UPPER MIDWEST. HOWEVER RUN-TO- RUN CONSISTENCY LESS THAN DESIRED BY WED. BETWEEN MODEL CONSISTENCY BREAKS DOWN BY THU...WITH GFS SHOWING A TROUGH MOVING TOWARD THE REGION AND ECMWF A RIDGE. GFS WITH THE BETTER RUN-TO-RUN CONSISTENCY ON THU BUT GFS ENSEMBLE MEAN SIDES WITH ECMWF. 09.06Z GFS DID TRENDED TOWARD ECMWF/GFS ENSEMBLE MEAN FOR THU. WITH GFS ENSEMBLE MEAN SUPPORTING ECMWF AND 09.06Z TRENDING TOWARD IT...PREFERRED ECMWF THIS CYCLE. LONG-TERM FORECAST CONFIDENCE AVERAGE THIS CYCLE. NO SURPRISES IN 09.12Z ECMWF/GFS RUNS. WITH SHORTWAVE RIDGING ALOFT BUILDING OVER THE REGION AND MAIN SFC LOW/LOW LEVEL MOISTURE TRANSPORT REMAINING WEST OF THE AREA...LEFT MON/MON NIGHT DRY. UPPER TROUGH/SFC LOW APPROACH FOR TUE WITH INCREASING MOISTURE/ INSTABILITY/MOISTURE TRANSPORT INTO THE AREA. GOOD MODEL/ENSEMBLE CONSENSUS FOR SFC TROUGH/FRONT/MID LEVEL TROUGH AXIS PUSHES ACROSS THE AREA TUE NIGHT...WITH HIGHEST POPS THIS PERIOD. CANADIAN HIGH PRESSURE WITH A DRIER AIRMASS SLATED TO BUILD IN ON WED...WITH THE SHORTWAVE RIDGING ALOFT AND THE HIGH OVER THE REGION ON THU. TRENDED RAIN CHANCES DOWN FOR WED AND CARRIED A DRY FORECAST FOR THU. ONCE AGAIN GENERALLY PREFERRED A BLEND OF GFS MEX/ENSEMBLE MOS AND HPC GUIDANCE HIGHS/LOWS THRU THE PERIOD. DID FAVOR WARMER GUIDANCE HIGHS TUE IN SOUTHERLY FLOW AHEAD OF THE APPROACHING LOW/FRONT. AVIATION...TONIGHT AND FRIDAY WITH LITTLE CONFIDENCE IN SUITE OF MODEL SOLUTIONS CONCERNING RAIN/THUNDERSTORM CHANCES ACROSS THE AREA OVER THE NEXT 24 HOURS...CONFIDENCE IN THE TAF FORECASTS ARE NOT HIGH. FACTORS LEADING TO PROBLEMS IN THE FORECAST DERIVE FROM WHERE CONVECTION WILL INITIATE AS WELL AS HOW IT PROGRESSES...AND IF IT WILL IN FACT PROGRESS INTO THE TAF SITES. MOST PROBABLE LOCATION FOR INITIATION LOOKS TO BE FROM NE NEBRASKA INTO SW MINNESOTA THIS AFTERNOON ALONG THE FRONTAL BOUNDARY WHICH AT 19Z ALREADY SEEMS TO BE DEVELOPING. STORM MOTION LOOKS TO BE ALMOST DUE EAST AS BEING INDICATED BY A FEW MODELS...HOWEVER SOME MODELS WOULD WANT TO PROPAGATE THIS ACTIVITY NORTHEAST ALONG THE FRONT WITH LL JET AND MOISTURE TRANSPORT...WHILE OTHERS WOULD KEEP THE ACTIVITY ACROSS WESTERN AND SOUTHERN IOWA WHERE BETTER INSTABILITY LIES AND WHERE THERE IS A BETTER MOISTURE TRANSPORT FOCUS. ALSO TO POINT OUT...THERE IS LITTLE OR NO INSTABILITY OVER THE AREA TODAY...THUS IF STORMS DO PROPAGATE EAST...HOW FAR WILL THEY ACTUALLY GET. WITH SUCH UNCERTAINTY DID NOT WANT TO ADD RAIN/THUNDERSTORMS OR EVEN CB TO THE FORECASTS AT THIS POINT. THUS KEPT TREND OF BEST CHANCES FOR CONVECTION DURING THE LATE OVERNIGHT AND MORNING HOURS WITH CB/S AT BOTH TAF SITES AS THE FRONT GETS CLOSER AND A MID-LEVEL SHORTWAVE ENERGY MOVES INTO THE AREA FROM THE HIGH PLAINS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...RRS AVIATION..........BROOKS
Hazardous weather outlook, Jul 9, 9:16 PM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 916 PM CDT THU JUL 9 2009 IAZ008>010-018-019-029-MNZ079-086>088-094>096-WIZ017-029-032>034-041- 101100- BUFFALO-CHICKASAW-CLARK-DODGE-FAYETTE-FILLMORE-FLOYD-HOUSTON-HOWARD- JACKSON-LA CROSSE-MITCHELL-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-WABASHA- WINNESHIEK-WINONA- 916 PM CDT THU JUL 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA AND WESTERN INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT A COMPLEX OF THUNDERSTORMS THAT HAS DEVELOPED ACROSS SOUTHWEST MINNESOTA AND NORTHEAST IOWA APPEARS IT WILL TRACK EAST ACROSS SOUTHERN MINNESOTA AND NORTHERN IOWA INTO WESTERN WISCONSIN TONIGHT. AS THE STORMS MOVE EAST...THERE SHOULD BE A GENERAL WEAKENING TREND. HOWEVER...SOME OF THE STRONGER STORMS WILL STILL HAVE THE POTENTIAL TO PRODUCE SOME LARGE HAIL AND DAMAGING WINDS. THE SEVERE THREAT DOES NOT LOOK TO BE WIDESPREAD AND SHOULD BE LIMITED TO AREAS WEST OF THE MISSISSIPPI RIVER. THE TIMING OF THE THREAT SHOULD MAINLY BE BEFORE 2 AM. THE STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINS THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE SEVERE WEATHER THREAT WILL LINGER INTO FRIDAY AS A COLD FRONT CONTINUES TO SHIFT THROUGH THE AREA. AT THE CURRENT TIME...IT APPEARS THAT THUNDERSTORMS THURSDAY NIGHT WILL SHIFT THE HIGHEST SEVERE WEATHER POTENTIAL SOUTH AND EAST OF THE AREA...BUT CONSIDERABLE UNCERTAINTY REMAINS HERE AS WELL. ANY STORMS THAT CAN MANAGE TO GET GOING FRIDAY AFTERNOON WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS...AND PERHAPS A TORNADO. THE THREAT FOR MORE STORMS WILL RETURN TO THE AREA EARLY NEXT WEEK... BUT SEVERE STORM CHANCES AT THIS TIME RANGE ARE TOO DIFFICULT TO PINPOINT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THERE IS A SMALL CHANCE THAT SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT INTO EARLY FRIDAY MORNING. ACTIVATION FRIDAY AFTERNOON AND EVENING WILL DEPEND ON WHERE THE STORMS DEVELOP. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ011-030-WIZ042>044-053>055-061-101100- ADAMS-ALLAMAKEE-CLAYTON-CRAWFORD-GRANT-JUNEAU-MONROE-RICHLAND-VERNON- 916 PM CDT THU JUL 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...TONIGHT A COMPLEX OF THUNDERSTORMS THAT HAS DEVELOPED ACROSS SOUTHWEST MINNESOTA AND NORTHEAST IOWA APPEARS IT WILL TRACK EAST ACROSS SOUTHERN MINNESOTA AND NORTHERN IOWA INTO WESTERN WISCONSIN TONIGHT. AS THE STORMS MOVE EAST...THERE SHOULD BE A GENERAL WEAKENING TREND AND ANY THREAT FOR SEVERE WEATHER LOOKS TO REMAIN WEST OF THE AREA. THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SOME LOCALLY HEAVY RAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE SEVERE WEATHER THREAT WILL CONTINUE INTO FRIDAY AS A COLD FRONT CONTINUES TO SHIFT THROUGH THE AREA. THUNDERSTORMS WILL LIKELY REDEVELOP ACROSS THE AREA DURING THE AFTERNOON ON FRIDAY...AND MAY QUICKLY BECOME SEVERE WITH THE POTENTIAL FOR HAIL...GUSTY WINDS... AND PERHAPS AN ISOLATED TORNADO. CONSIDERABLE UNCERTAINTY REMAINS HOWEVER DUE TO HOW STORMS ON THURSDAY NIGHT AFFECT THE INSTABILITY AND FRONTAL LOCATION. SHOULD STORMS DEVELOP...THEY WILL SHIFT QUICKLY EAST AND OUT OF THE AREA THROUGH EARLY EVENING. THE THREAT FOR MORE STORMS WILL RETURN TO THE AREA EARLY NEXT WEEK... BUT SEVERE STORM CHANCES AT THIS TIME RANGE ARE TOO DIFFICULT TO PINPOINT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION DOES NOT APPEAR LIKELY FOR TONIGHT. HOWEVER... SHOULD STORMS DEVELOP FRIDAY...ACTIVATION OF SOME SPOTTERS GROUP WILL LIKELY BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. 04
In the hours before
Special weather statement, Jul 10, 1:21 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 121 AM CDT FRI JUL 10 2009 IAZ008-018-100715- FLOYD-MITCHELL- 121 AM CDT FRI JUL 10 2009 ...STRONG THUNDERSTORMS EXPECTED IN FLOYD AND MITCHELL COUNTIES... AT 118 AM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF STATE ROAD 9 AND COUNTY S 70 NEAR MANLY IN WORTH COUNTY... MOVING EAST AT 35 MPH. SMALL HAIL AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THIS STRONG THUNDERSTORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE... STATE ROAD 9 AND COUNTY S 70...STATE ROAD 9 AND COUNTY T 26...ROCK CREEK...OSAGE SPRING PARK...MITCHELL...OSAGE AND HIGHWAY 18 AND COUNTY T 38. HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. 04
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:46 AM CDT | Areal Flood Advisory | ARX | Floyd | 3 hr |
| Jul 10, 3:06 AM CDT | Severe Thunderstorm Warning | ARX | Clayton, Fayette | 54 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.